MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537300
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during pancreatic duct stent placement procedure performed in the pancreatic duct on (b)(6) 2017.According to the complainant, after undergoing an operation (operation type not reported), the physician used a single balloon in the intestinal tract and attempted to place the advanix pancreatic stent in the pancreatic duct.Due to severe tortuosity up to the target area, when the physician tried to deploy the advanix pancreatic stent, the stent deformed into ¿bellow-like¿ shape without applying too much force to the stent.The device was removed from the patient since it was unable to be deployed, and the procedure was completed with a different device with no complications reported as a result of the event.
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found that the push catheter and pull wire are kinked approximately at 28cm from the handle, the guide catheter is kink approximately at 22cm from the distal end of the guide catheter.The proximal section of the stent is deformed and it is bent approximately at 2.5cm from the distal end of the stent, also it was damaged in several locations.A functional evaluation for stent deployment was performed and found that as the pull wire was retracted, stent was push against the push catheter instead of being deployed.The device failed to deploy the stent.Based on the product analysis, most likely some operational/anatomical factors were encountered during the procedure which may have limited the overall performance of the device.A device under tortuous condition due to patient anatomy or customer use/manipulation/maneuvering can cause the device to bend/coil leading to kink/bend the catheters, pull wire and the stent.With the catheters, pull wire and stent kinked/bent, the device would become difficult to deployed the stent, continued efforts to deploy the stent can lead to damage the stent since it is pushed against the push catheter instead of being deployed, since it gets stuck in the delivery system due to bending condition of both components.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description

Brand Name
ADVANIX¿ PANCREATIC STENT KIT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6339028
Report Number3005099803-2017-00275
Device Sequence Number13658660
Product Code FGE
UDI-Device Identifier08714729856894
UDI-Public(01)08714729856894(17)20171231(10)19399593
Combination Product (Y/N)N
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model NumberM00537300
Device Catalogue Number3730
Device Lot Number19399593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/17/2017
Supplement Report FDA Received Date03/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1